Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV positive Bodybuilding and questions about Steroid Use
May 21, 2012

Good afternoon,

I am 31 years old and have been poz for just over 8 years now. I am an aspiring bodybuilder and am ready to embark on my second steroid "cycle" coming up in a few weeks and had some questions:

During my first cycle last fall my doctor said that my numbers were abnormally out of whack and attributed it to the steroids i was taking. During this time period my undetectable viral load (for more than 5 years) started jumping around. After my cycle ended my numbers went back to normal. Is this common?

My doctor warns me strongly against steroid cycles saying they can cause an unnecessary strain on the liver and kidneys, both of which are already taxed due to the ART treatment I've been successfully taking. Is this concern grounded in concrete data, or is it just a hypothetical worry?

My second cycle will consist of: test cypionate/equipoise/dianabol and 6 months of HGH to finish off. Do you think there's anything here that is of particular concern?

I ask these questions because I know any doctor worth his salt should probably try to convince someone not to do this. My doctor seems to be opposed more vehemently because of my HIV status. I wanted to know if there were more potentially negative health-related effects as a result of my status.

Thank you in advance. I've searched ad nauseum but found little information on HIV positive bodybuilders and steroid use.

John O

Response from Mr. Vergel

John

You can find all the information you need in Built to Survive: Click Here

Your doctor is not wrong.

Oral anabolic steroids (no the injectable kind like nandrolone) can tax the liver and lower good cholesterol (HDL). You are planning to take dianabol, an oral anabolic not approved in the US and one known for its liver, blood pressure and lowering HDL issues. It is a 17 alpha alkylated anabolic that has been designed to slow down its destruction by the liver.

Only nandrolone decanoate (brand name: Deca durabolin) and oxandrolone (brand name: Oxandrin) have been studied in HIV related unintentional weight loss. Oxandrolone is a mild oral anabolic but one that can also increase liver enzymes. Nandrolone does not have this issue (it is not a 17 alpha alkylated anabolic), but some men can have increases in hematocrit and blood viscosity (not good for the heart). All anabolics shut down your own body's testosterone production, so it is good to supplement with testosterone to ensure normal sex drive and function. You can read more about nandrolone in HIV here:WHY IS NANDROLONE DECANOATE IMPORTANT FOR PEOPLE LIVING WITH HIV

Playing around with anabolic steroids without doing a lot of reading and research is foolish in my opinion. You should be monitored by a physician to follow hematocrit, PSA, blood pressure, estradiol related issues (like breast enlargement), liver enzymes, etc

I certainly hope that men with HIV that are going to use anabolics no matter what at least engage in some harm reduction by reading and informing themselves about these potent hormones that have helped us in the past survive by combating wasting syndrome. A good bodybuilder is a smart bodybuilder.

You can also find more information on www.medibolics.com

Nelson Vergel



Previous
Is there any advantage from switching from Atripla to QUAD?
Next
Dolutegravir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement